Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Blood in stools. Taking amlodipine besylate, aspirin for high BP, having nuts, beer. Causes for bleeding?

Hi, I m age of 74. within these two weeks I got three times blood in my stool . I m little worried please help me. I m taking medicine since 6 month for high blood pressure named Amlodipine Besylate 5 mg/ one a day and Aspirin 81 mg/ one a day. And I m having 1 bottle of beer with some nuts regularly. Does nuts or beer reacting with medicine cause bleeding in stool?
Asked On : Wed, 9 Jan 2013
Answers:  1 Views:  201
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Cardiology 's  Response
At 74 with regular aspirin, blood in stool indicates first drug induced gastritis. Aspirin is very notorious for causing GI bleeding following gastritis. Intake of antacid counteract the effect of aspirin.
You have also given the history of alcohol intake. Although beer contains very less amount of absolute alcohol even then a liver function test should be done.
Old age particularly in constipated individual also there is chance of hemorrhoids.
So I would suggest you to start to take some antacids (PPI or H2 blocker) immediately.Consult your doctor for proper clinical evaluation to find out the cause of bleeding and management accordingly.
Answered: Wed, 9 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor